Alert archive / Wyoming / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 10, 2001, 7:28 PM MDT for Platte County, Wyoming. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 7:28 PM MDT (01:28 UTC)
- Expired
- Jul 10, 2001, 9:00 PM MDT
- In force
- 92 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Platte County, WY
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 110129 FFWCYS WYC031-110300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 728 PM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND SOUTHWEST PLATTE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF WHEATLAND * UNTIL 900 PM MDT * AT 720 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED SIGNIFICANT FLASH FLOODING IN AND NEAR THE CITY OF WHEATLAND. THE FLASH FLOOD WARNING FOR CENTRAL AND SOUTHWEST PLATTE COUNTY HAS BEEN EXTENDED THROUGH 900 PM MDT. THE PLATTE COUNTY SHERIFFS OFFICE REPORTED FLASH FLOODING THROUGHOUT THE CITY OF WHEATLAND AND IN MUCH OF THE SURROUNDING AREA. MANY STREETS ARE COVERED WITH WATER AND MANY CREEKS AND STREAMS ARE OUT OF THEIR BANKS. THE CREST ON ROCK CREEK IS APPROACHING THE SOUTHERN PORTION OF WHEATLAND. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT FLASH FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NEAREST NATIONAL WEATHER SERVICE. $$ STARK WCJIN-WYSE LAT...LON 4211 10525 4182 10524 4183 10466 4223 10466
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:41 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 4:41 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT TUE JUL 10 2001
THUNDERSTORMS HAVE BEEN DEVELOPING SINCE 1830Z OVER AND NEAR THE
SOUTHEAST WYOMING MOUNTAINS. STORMS TONIGHT WILL BE MAINLY HEAVY
RAIN PRODUCERS AS IN RECENT NIGHTS DUE TO THE PRECIPITABLE WATER
VALUES WELL ABOVE NORMAL THROUGH TONIGHT AND THEIR SLOW MOVEMENT.
WILL CONTINUE THE PREVIOUSLY ISSUED FLASH FLOOD WATCH FOR THE
LARAMIE RANGE AND POINTS EASTWARD. MAIN AREA OF CONCERN CONTINUES
TO BE FROM PLATTE COUNTY EASTWARD WHERE RECENT RAINS HAVE LOWERED
FLASH FLOOD GUIDANCE. MOST OF THE THUNDERSTORMS IN NORTHERN PART
OF THE COUNTY WILL BE MULTICELLUAR WHILE THOSE CLOSER TO THE
COLORADO BORDER WILL BE MORE SUPERCELLS WITH PERHAPS MORE OF A
THREAT OF SEVERE WEATHER. THE ACTIVITY WILL SLOWLY DIMINISH TONIGHT
WITH THE THREAT OF HEAVY RAINFALL EXTENDING INTO THE EARLY MORNING
HOURS. FOR THE REST OF THE FORECAST...MODELS ARE ALL INDICATING A
MORE WESTERLY WIND FLOW ALOFT AND AT THE SURFACE AS THE UPPER HIGH
CONTINUES TO PROGRESS WEST. MODELS DIFFER ON TIMING OF ANY
SHORTWAVE TROUGHS AND SO THREAT OF PRECIPITATION WILL BE BASED ON
MAINLY LOCATION OF MID AND UPPER LEVEL MOISTURE PLUME. MODELS HAVE
THE PLUME FURTHER WEST AND SOUTH WESDNESDAY AND THURSDAY. SURFACE
LOW PRESSURE TROUGH ALSO MOVES EAST OF THE CWA ON WEDNESDAY.
TEMPERATURES SHOULD WARM THROUGH THURSDAY IN THE WESTERLY AND DRIER
FLOW AND WILL GO ABOVE THE GUIDANCE FORECAST HIGHS.
.EXTENDED DISCUSSION...
UPR HIGH CHNGES LITTLE IN POSITION THRU THE WEEKEND...MEANDERING
OVER THE SRN PLAINS. THIS WILL KEEP MONSOONAL FLOW GOING ACROSS
THE CWA...THUS CHCS FOR AFTN AND NIGHTTIME SHOWERS AND TSTORMS.
PATTERN SLOWLY PROGRESSIVE...BUT NOT ENUF TO BRING ANY SIG DRYING
OF THE AMS OVER THE RGN.
.CYS...
WY...FLASH FLOOD WATCH SE EARLY TNGT. ZNS 59..60..63..64..66>70.
NE...FLASH FLOOD WATCH WRN 2/3 PNHNDL EARLY TNGT ZNS 1>3..19>21
..54..55.
CORRECTED TO INCLUDE FF WATCH CODING FOR NEBRASKA ABOVE.
WEILAND/EMANUEL/JLHIn the hours before
Local storm report, Jul 10, 3:56 PM MDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
356 PM MDT TUE JUL 10 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 33 N LANCE CREEK WY WIND DAMAGE
07/6/01 NIOBRARA WIND TOOK ROOF OFF SHED.
0720 PM 25 N LANCE CREEK WY .88 INCH HAIL
07/6/01 NIOBRARA
GRIFFITHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:41 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jul 10, 8:14 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
Nearby
Flash Flood Warnings in Wyoming, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.